Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 68, NWS Jackson, MS

February 12, 2008Jasper County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 12, 2008, 2:06 PM CST for Jasper County, Mississippi. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2008, 2:06 PM CST (20:06 UTC)
Expired
Feb 12, 2008, 2:46 PM CST
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 2:07 PM CSTTORNADO 14 E Bay Springs, MSBRIEF TORNADO TOUCHDED DOWN ALONG COUNTY RD 2339 ABOUT 4 E OF BAY SPRINGS. SEVERAL LARGE TREES WERE SNAPPED/UPROOTED WITH MANY LIMBS BROKEN OFF. SHINGLE DAMAGE WAS NOTED ON 1 HOME ON THE S SIDE AS WELL AS THE E SIDE SUGGESTING ROTATION. ONE LARGE HARDWOOD WAS
Feb 12, 2:08 PM CSTTSTM WND DMG5 Ese Louin, MSTHE ROOF OF A BACK POARCH WAS BLOWN OFF AND LAID OVER THE MAIN HOUSE. OTHER TIN WAS BLOWN OVER THE HOUSE INTO THE FRONT YARD.
Feb 12, 2:15 PM CSTTSTM WND DMGBay Springs, MSNUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE ENTIRE WESTERN PORTION OF JASPER COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 12:34 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 122005
TORJAN
MSC061-122100-
/O.NEW.KJAN.TO.W.0068.080212T2006Z-080212T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CST TUE FEB 12 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF STRINGER...

* UNTIL 300 PM CST

* AT 206 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  TORNADO NEAR TURNERVILLE...OR ABOUT 13 MILES NORTH OF STRINGER...
  MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  9 MILES SOUTH OF GARLANDVILLE BY 220 PM CST...
  PAULDING BY 225 PM CST...
  ROSE HILL BY 230 PM CST...
  ORANGE BY 235 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3181 8932 3215 8933 3223 8931 3223 8893
      3222 8891 3194 8892 3191 8890 3183 8891
      3182 8926 3180 8928
TIME...MOT...LOC 2006Z 256DEG 30KT 3207 8922

$$

GARRETT
1 follow-up statement
000 
WWUS54 KJAN 122046
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CST TUE FEB 12 2008

MSC061-122056-
/O.CAN.KJAN.TO.W.0068.000000T0000Z-080212T2100Z/
JASPER MS-
246 PM CST TUE FEB 12 2008

...THE TORNADO WARNING FOR JASPER COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.

LAT...LON 3181 8932 3215 8933 3223 8931 3223 8893
      3222 8891 3194 8892 3191 8890 3183 8891
      3182 8926 3180 8928
TIME...MOT...LOC 2046Z 256DEG 30KT 3215 8884

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 11:15 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Feb 12, 11:15 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CST TUE FEB 12 2008

.DISCUSSION...

UPDATE: THE SQUALL LINE ALONG AND SOUTH OF I-20 IS INTENSIFYING
FURTHER WITH DAMAGING WINDS AND A FEW TORNADOES BECOMING MORE
LIKELY AS LOW LEVEL MOISTURE INCREASES. THE 60 DEG F ISODROSOTHERM
HAS REACHED JUST NORTH OF MCB NOW AND EXPECT LOWER 60S DEWPOINTS TO
MOVE WELL INTO THE FORECAST AREA AHEAD OF THE APPROACHING LINE.
FARTHER NORTH...THE CONVECTIVE COLD POOL HAS BEEN DOMINANT AND THE
RISK FOR SFC-BASED TSTM ACTIVITY IS MUCH LESS...BUT ANY DEEP
CONVECTIVE CELLS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL OVER
THE ENTIRE AREA...ESPECIALLY SOUTH OF HWY 82. SEE AVIATION
DISCUSSION BELOW FOR CHANGES TO TAFS. /EC/

SHORT TERM...A POTENT ATMOSPHERIC DISTURBANCE WILL COME AT THE
REGION FROM THE NORTHWEST TODAY...PUSHING A STRONG COLD FRONT INTO
THE ARKLAMISS. THE JUXTAPOSITION OF THESE FEATURES WILL CREATE
MASSIVE AMOUNTS OF LIFT...RESULTING IN SHOWERS AND THUNDERSTORMS
SWEEPING ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST FROM MID
MORNING THROUGH EARLY EVENING. STORMS ARE NOW EXPANDING ALONG THE
COLD FRONT THIS MORNING OFF TO OUR WEST...AND ARE EXPECTED TO
CONTINUE TO INCREASE AS THE DAY GOES ON AND THE SYSTEM PLOWS INTO AN
AREA OF BETTER AVAILABLE MOISTURE.

STILL CONCERNED WITH A RISK OF SEVERE WEATHER AS THIS ACTIVITY
PIVOTS THROUGH THE AREA. LATEST THINKING IS THAT PREFRONTAL SHOWERS
WILL BE HELD MOSTLY IN CHECK IN OUR AREA THROUGH LATE MORNING WITH
FRONTAL ACTIVITY ONLY GETTING INTO NORTHWEST ZONES BY THAT TIME.
THAT WILL ALLOW MANY AREAS TO WARM UP INTO THE UPPER 60S AND LOWER
70S (AND PERHAPS EVEN WARMER IF A BIT OF SUN CAN SNEAK THROUGH THE
CLOUDS). LOW LEVEL MOISTURE IS NOT VERY IMPRESSIVE RIGHT NOW...BUT
DEWPOINTS RANGING FROM THE UPPER 50S TO LOWER 60S SHOULD SLIDE NORTH
INTO AREAS ALONG AND SOUTH OF THE I-20 CORRIDOR BY MIDDAY TO EARLY
AFTERNOON. COMBINED WITH STEEP ATMOSPHERIC LAPSE RATES (VERTICAL
TOTALS 27-29)...THIS WILL YIELD NON-NEGLIGIBLE INSTABILITY IN
SOUTHERN ZONES. A RANGE OF HIGH RESOLUTION MODELS SUGGESTS THAT
BANDS OF CONVECTION WILL FORM IN THE VICINITY OF SOUTHWEST ZONES
AROUND MIDDAY AS THE FRONT NEARS THIS ZONE OF INSTABILITY.
THEREAFTER...MOST OF THESE SAME MODELS SUGGEST A VIGOROUS LINE OF
THUNDERSTORMS TAKING SHAPE AND PUSHING EAST THROUGH THE REST OF THE
REGION THROUGH EARLY EVENING (OR PERHAPS FASTER). ALTHOUGH ALL AREAS
WILL HAVE SOME RISK OF SEVERE WEATHER WITH THIS ACTIVITY...THE BULK
OF THE THREAT WILL EXIST FOR LOCATIONS ALONG AND SOUTH OF THE
INTERSTATE TWENTY CORRIDOR. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE...ALTHOUGH HAIL AND HIGH WINDS WILL BE THE PRIMARY
CONCERNS. GIVEN DECENT RAINFALL OF LATE...WE WILL ALSO HAVE TO WATCH
RAINFALL RATES A BIT LATER TODAY AS TORRENTIAL DOWNPOURS COULD GIVE
MANY A QUICK INCH (OR TWO?).

TEMPERATURES WILL DROP OFF DRAMATICALLY BEHIND THIS FRONT IN THE
NORTHWEST DELTA TODAY. SOME AREAS TO THE NORTHWEST OF OUR CWA WILL
BE DEALING WITH ICING IN THE HEART OF THE CHILLY AIRMASS...BUT ALL
OF THE ARKLAMISS SHOULD BE FORTUNATE ENOUGH TO AVOID THIS.

EXPECT SHOWERS AND STORMS ASSOCIATED WITH THE FRONT TO CLEAR OUT OF
EASTERN ZONES IN THE MID EVENING...ALTHOUGH LOW CLOUDS WILL HOLD IN
LONGER (ESPECIALLY EAST WHERE SOME DRIZZLE COULD PERSIST INTO THE
EARLY MORNING). NORTHWEST WINDS USHERING IN COLDER TEMPERATURES WILL
BE BRISK THIS EVENING AND INTO THE EARLY MORNING. LATER SHIFTS MAY
NEED TO ISSUE A LAKE WIND ADVISORY TO COVER THIS...BUT THE SITUATION
APPEARS MARGINAL ENOUGH AT PRESENT TO LET RIDE CONSIDERING TODAYS
STORMS. /BB/

WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT AND RAIN SHOULD BE
WELL EAST OF THE AREA WEDNESDAY MORNING BUT THE UPPER TROUGH AXIS
WILL MOVE EAST ACROSS THE AREA DURING THE DAY WHILE SURFACE HIGH
PRESSURE MOVES OVER THE AREA FROM THE SOUTHERN PLAINS. THIS WILL
RESULT DEEP NORTHWEST FLOW AND CAA THAT WILL MAKE FOR A RATHER
CHILLY DAY. THE 850MB AND 925MB TEMPERATURES SHOULD RANGE FROM -1C
IN THE NORTHEAST TO 1C IN THE SOUTHWEST. THAT TRANSLATES
CLIMATOLOGICALLY TO HIGHS AROUND 50F. MAV GUIDANCE WHICH WAS
GENERALLY ACCEPTED CONCURRED AND RANGED FROM UPPER 40S NE TO LOWER
50S SOUTH. THE SURFACE RIDGE WILL BE SHIFTING EAST WEDNESDAY NIGHT
BUT STILL OVER MOST OF THE CWFA. CLEAR SKIES AND LIGHT WINDS ALONG
WITH OUR COLD AND DRY AIRMASS WILL SEND THURSDAY MORNING LOWS BACK
INTO THE 20S AT MOST SITES. THAT WILL BE NEARLY TEN DEGREES BELOW
NORMAL. THURSDAY MORNING STILL LOOKS TO BE THE COLDEST MORNING OF
THE FORECAST PERIOD. /22/

LONG TERM...THURSDAY THROUGH TUESDAY...THE GFS HAS COME INTO BETTER
AGREEMENT INITIALLY WITH THE ECMWFS SLOWER PROGRESSION OF THE
CLOSED LOW THAT WILL AFFECT OUR REGION DURING THE PERIOD BUT
DIVERGES SIGNIFICANTLY BY THE END OF THE WEEKEND. THIS WILL RESULT IN
A WET WEATHER PATTERN FROM FRIDAY THROUGH THE WEEKEND FOLLOWED BY
COOLER AND DRIER WEATHER FOR THE START OF NEXT WEEK. AS THE SURFACE
HIGH SHIFTS EAST OF OUR REGION THURSDAY...RETURN FLOW WILL RESULT IN
WARMER TEMPERATURES ALONG WITH A GRADUAL INCREASE IN MOISTURE GOING
INTO FRIDAY. THE GFS AND ECMWF ARE SIMILAR IN DEVELOPING AN UPPER
LEVEL CLOSED LOW OVER THE FOUR CORNERS REGION THURSDAY THAT WILL
DROP SOUTHEAST TO JUST WEST OF THE TEXAS BIG BEND BY SATURDAY
MORNING. WHILE THIS OCCURS A POTENT NORTHERN STREAM SHORTWAVE AND
ASSOCIATED SURFACE LOW WILL SEND A COLD FRONT TOWARD OUR REGION.
THIS COLD FRONT IS EXPECTED TO MOVE INTO OUR CWFA FRIDAY AND STALL.
DISTURBANCES ROUNDING THE BASE OF THE CLOSED LOW WILL AID CONVECTION
ALONG THE FRONTAL BOUNDARY FRIDAY INTO SATURDAY. THE GFS AND ECMWF
THEN DIVERGE ON THE MOVEMENT OF THE CLOSED LOW WITH THE GFS BEING
FASTER AND FARTHER NORTH WITH THE LOW BY SUNDAY EVENING. THE GFS
TAKES THE CLOSED LOW EAST FROM THE TEXAS BIG BEND FRIDAY NIGHT
ACROSS TEXAS SATURDAY THEN NORTHEAST OVER ARKANSAS AND INTO THE OHIO
VALLEY BY SUNDAY EVENING. THE ECMWF STILL HAS THE CLOSED LOW OVER
CENTRAL TEXAS COME SUNDAY EVENING. THE REMAINDER OF THE LONG TERM
FORECAST HINGES ON THE TRACK OF THIS CLOSED LOW AND THE DEVELOPMENT
OF THE ASSOCIATED SURFACE LOW. AS THE CLOSED LOW LIFTS OUT TO THE
NE...A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF AND
TRACK NORTHEAST AS WELL. THE GFS TAKES THE SFC LOW ACROSS OUR CWFA
SUNDAY. MANY OF THE WEATHER PARAMETERS WITH THIS SCENARIO SUGGESTS
SOME POTENTIAL FOR SEVERE THUNDERSTORMS OVER OUR AREA. THE ECMWF
TAKES THE CLOSED LOW ACROSS OUR CWFA MONDAY PRECEDED BY THE SFC LOW
MUCH FARTHER SOUTH THAN THE GFS HAS IT. THIS SCENARIO WOULD SUGGEST
SOME POTENTIAL FOR WINTRY MIX IN THE NORTHERN HALF OF OUR AREA
MONDAY. FOR NOW WL CONTINUE MENTION IN HWO OF HEAVY RAIN AND STRONG
TO SEVERE STORM POTENTIAL DURING THE WEEKEND. THE SYSTEM WILL
EVENTUALLY SHIFT EAST OF OUR REGION LEAVING A BROAD AND AMPLIFIED
UPPER TROUGH OVER THE EASTERN HALF OF THE CONUS. THIS WILL RESULT IN
COOLER THAN NORMAL TEMPERATURES FOR US MONDAY AND TUESDAY. /22/

&&

.AVIATION...HAVE SPED TIMING OF CONVECTIVE PRECIP UP SOME FOR
GLH/GWO/JAN TAFS BASED ON LATEST RADAR TRENDS. ALL ELSE IS ON
TRACK... /EC/

PREV DISCUSSION...A STRONG STRONG SYSTEM AND COLD FRONT MOVING INTO
THE REGION WILL BRING SHOWERS AND STORMS TO THE ARKLAMISS LATER
TODAY. ACTIVITY WILL BEGIN ALONG AND WEST OF THE MS RIVER THIS
MORNING...BUT WILL NOT MOVE INTO THE BULK OF MS INTO THIS AFTERNOON.
SOME OF THE STORMS WILL CONTAIN GUSTY WINDS AND MAYBE SOME HAIL.
EXPECT SUB-VFR CONDITIONS TO MAINLY HOLD OFF UNTIL THE ARRIVAL OF
THE RAIN...BUT THEN MVFR (TEMPO IFR) CEILINGS WILL HANG UNTIL
MIDNIGHT OR SO. SOUTH WINDS WILL BE GUSTY TODAY AHEAD OF THE
FRONT...WITH COLD NORTHWEST WINDS BECOMING QUITE GUSTY AFTER THE
FRONTS PASSAGE LATE TODAY. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Feb 12, 12:37 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1237 PM CST TUE FEB 12 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1237 PM CST TUE FEB 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
SEVERE WEATHER AND HEAVY RAIN ARE EXPECTED ACROSS CENTRAL AND SOUTH
MISSISSIPPI THIS AFTERNOON.

A SQUALL LINE WILL MOVE EAST ACROSS AREAS ALONG AND SOUTH OF
INTERSTATE 20 THIS AFTERNOON. DAMAGING WINDS AND A COUPLE OF
TORNADOES ARE LIKELY. FARTHER NORTH UP TO THE HIGHWAY 82 CORRIDOR...
THERE IS A POTENTIAL FOR LARGE HAIL TO THE SIZE OF PENNIES WITH
THUNDERSTORMS...BUT COOLER AIR NEAR THE SURFACE WILL GREATLY
DIMINISH THE RISK FOR WIND DAMAGE NORTH OF THE INTERSTATE 20
CORRIDOR.

THE RISK FOR SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST AS A
COLD FRONT PUSHES THROUGH...AND END OVER EASTERN MISSISSIPPI BY
EARLY EVENING.

IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES COULD OCCUR IN
THE SPAN OF AN HOUR OR TWO AS THUNDERSTORMS MOVE THROUGH TODAY.
ALTHOUGH THIS IS NOT EXPECTED TO GENERATE SIGNIFICANT FLASH FLOODING
PROBLEMS...MINOR PONDING OF WATER ISSUES MAY BE ENCOUNTERED...
ESPECIALLY IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL DROP INTO THE AREA FRIDAY AND STALL ACROSS
CENTRAL MISSISSIPPI. UPPER LEVEL DISTURBANCES WILL MOVE ALONG THE
FRONT THROUGH SATURDAY HELPING TO PRODUCE PERIODS OF HEAVY RAINFALL.
BY LATE SATURDAY A STRONG STORM SYSTEM IS EXPECTED TO DEVELOP OVER
THE WESTERN GULF OF MEXICO AND MOVE NORTHEAST ACROSS OUR AREA. THIS
MAY RESULT IN STRONG TO SEVERE STORMS OVER PORTIONS OF THE ARKLAMISS
SATURDAY EVENING THROUGH SUNDAY MORNING.

PLEASE CONTINUE TO MONITOR THIS PRODUCT ALONG WITH LATER FORECASTS
FOR THE LATEST INFORMATION CONCERNING THE HEAVY RAIN AND SEVERE
WEATHER POTENTIAL FOR THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS UNDERWAY TODAY INTO THIS EVENING...AND MAY BE NEEDED
AGAIN THIS WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

In the hours before

Local storm report, Feb 12, 1:16 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CST TUE FEB 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             2 S STAR                32.06N 90.05W
02/12/2008  M0.75 INCH       RANKIN             MS   AMATEUR RADIO

&&

HAMRICK
Local storm report, Feb 12, 1:19 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CST TUE FEB 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     TSTM WND DMG     PEARL                   32.27N 90.11W
02/12/2008                   RANKIN             MS   NWS EMPLOYEE

            ROOF DAMAGE TO HOMES IN PEARL

&&

HAMRICK
Local storm report, Feb 12, 1:26 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CST TUE FEB 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     RIDGELAND               32.42N 90.13W
02/12/2008                   MADISON            MS   EMERGENCY MNGR

            LARGE TREES DOWN ON RICE ROAD IN RIDGELAND

1245 PM     TSTM WND DMG     5 W MADISON             32.45N 90.19W
02/12/2008                   MADISON            MS   EMERGENCY MNGR

            TREES DOWN ON ROBINSON SPRINGS ROAD

1245 PM     TSTM WND DMG     MADISON                 32.45N 90.11W
02/12/2008                   MADISON            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON OLD NATCHEZ TRACE JUST NORTH
            OF THE PARKWAY

1245 PM     TSTM WND DMG     10 E CANTON             32.61N 89.86W
02/12/2008                   MADISON            MS   EMERGENCY MNGR

            POWERLINES DOWN ON JOHN DAY ROAD

&&

HAMRICK
Local storm report, Feb 12, 1:31 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CST TUE FEB 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     TSTM WND DMG     MONTICELLO              31.55N 90.11W
02/12/2008                   LAWRENCE           MS   EMERGENCY MNGR

            TREE FELL ON A CAR ON HWY 43 IN MONTICELLO

&&

HAMRICK
Local storm report, Feb 12, 1:41 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CST TUE FEB 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             6 NE BAY SPRINGS        32.04N 89.21W
02/12/2008  E0.88 INCH       JASPER             MS   LAW ENFORCEMENT

&&

HAMRICK
Local storm report, Feb 12, 1:48 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CST TUE FEB 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     TSTM WND DMG     TERRY                   32.10N 90.30W
02/12/2008                   HINDS              MS   PUBLIC

            UPROOTED TREE ON GEORGE ROAD.

&&

HAMRICK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 9:15 AM CSTRiver Flood WarningJANAttala, Holmes35 hr
Feb 12, 11:39 AM CSTSevere Thunderstorm WarningJANAdams51 min
Feb 12, 12:02 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson, Lincoln43 min
Feb 12, 12:09 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren51 min
Feb 12, 12:19 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Yazoo56 min
Feb 12, 12:26 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lawrence, Lincoln, Simpson49 min
Feb 12, 12:34 PM CSTSevere Thunderstorm WarningJANHinds, Rankin, Simpson41 min
Feb 12, 12:48 PM CSTSevere Thunderstorm WarningJANJasper, Leake, Neshoba, Newton, Scott, Simpson and 1 more72 min
Feb 12, 12:50 PM CSTSevere Thunderstorm WarningJANNoxubee, Winston55 min
Feb 12, 12:54 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence51 min
Feb 12, 12:56 PM CSTTornado WarningJANRankin34 min
Feb 12, 1:00 PM CSTTornado WarningJANNoxubee, Winston45 min
Feb 12, 1:07 PM CSTSevere Thunderstorm WarningJANLamar38 min
Feb 12, 1:11 PM CSTTornado WarningJANLeake, Scott49 min
Feb 12, 1:22 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Lawrence, Marion38 min
Feb 12, 1:26 PM CSTSevere Thunderstorm WarningJANForrest, Jones49 min
Feb 12, 1:29 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith46 min
Feb 12, 1:40 PM CSTTornado WarningJANLowndes, Noxubee65 min
Feb 12, 1:44 PM CSTSevere Thunderstorm WarningJANNeshoba, Winston46 min
Feb 12, 1:52 PM CSTTornado WarningJANCovington, Jasper, Jones53 min
Feb 12, 1:52 PM CSTTornado WarningJANLamar, Marion38 min
Feb 12, 1:59 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Kemper, Lauderdale, Neshoba, Newton76 min
Feb 12, 2:03 PM CSTTornado WarningJANJones42 min
Feb 12, 2:06 PM CSTSevere Thunderstorm WarningJANForrest39 min
Feb 12, 2:15 PM CSTTornado WarningJANLamar, Marion35 min
Feb 12, 2:24 PM CSTTornado WarningJANLauderdale51 min
Feb 12, 2:24 PM CSTTornado WarningJANKemper, Noxubee, Winston51 min
Feb 12, 2:35 PM CSTTornado WarningJANCovington, Forrest, Jones40 min
Feb 12, 2:36 PM CSTSevere Thunderstorm WarningJANForrest39 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.